Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 188, NWS Pueblo, CO

July 4, 2015Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2015, 12:17 AM MDT for Kiowa County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 12:17 AM MDT (06:17 UTC)
Expired
Jul 4, 2015, 12:45 AM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 6.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WUUS55 KPUB 040617
SVRPUB
COC061-040645-
/O.NEW.KPUB.SV.W.0188.150704T0617Z-150704T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1217 AM MDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIOWA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 1245 AM MDT

* AT 1216 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  SOUTHEAST OF KIT CARSON...MOVING SOUTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EADS AND CHIVINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3841 10295 3862 10282 3861 10252 3834 10249
TIME...MOT...LOC 0616Z 014DEG 26KT 3865 10267 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
2 follow-up statements
102 
WWUS55 KPUB 040632
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1232 AM MDT SAT JUL 4 2015

COC061-040645-
/O.CON.KPUB.SV.W.0188.000000T0000Z-150704T0645Z/
KIOWA CO-
1232 AM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR CENTRAL KIOWA COUNTY...

AT 1232 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...OR 16
MILES SOUTH OF KIT CARSON...MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3841 10295 3862 10282 3861 10252 3836 10262
TIME...MOT...LOC 0632Z 014DEG 26KT 3853 10271 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
258 
WWUS55 KPUB 040638
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1238 AM MDT SAT JUL 4 2015

COC061-040647-
/O.EXP.KPUB.SV.W.0188.000000T0000Z-150704T0645Z/
KIOWA CO-
1238 AM MDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA COUNTY WILL
EXPIRE AT 1245 AM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HAIL UP TO 
DIME SIZE AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3841 10295 3862 10282 3861 10252 3836 10262
TIME...MOT...LOC 0635Z 014DEG 26KT 3853 10271 

$$

SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:27 PM MDT, 50 minutes earlier.

Area forecast discussion, Jul 3, 11:27 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1127 PM MDT FRI JUL 3 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 251 PM MDT FRI JUL 3 2015

...A FEW SEVERE STORMS POSSIBLE DURING THE AFTERNOONS AND EVENINGS...

NORTHWEST FLOW...COUPLED WITH SOUTHEAST FLOW AT THE SURFACE ACROSS
THE PLAINS...ARE CREATING 40-50 KNOTS OF SHEAR...ENOUGH TO GET
STORMS ROTATING...WITH A FEW SUPERCELLS POSSIBLE THIS EVENING.  SPC
LATEST MESOANALYSIS INDICATING MUCAPES RUNNING UPWARDS OF 2000 J/KG
ACROSS THE PLAINS...1000 OVER PARTS OF THE MOUNTAINS...SO PLENTY OF
CAPE OUT THERE.  PRIMARY SEVERE THREATS ACROSS THE PLAINS INCLUDE
LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH OR
MORE. WITH 40-50 KNOTS OF SHEAR AND POSSIBLE SUPERCELLS...AN
ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAIN...LOCAL FLOODING
AND LIGHTNING ARE OTHER CONCERNS.

PRIMARY THREATS FARTHER WEST OVER THE MOUNTAINS AND VALLEYS WILL
INCLUDE LIGHTNING...HEAVY RAIN...LOCAL FLOODING...HAIL UP TO A HALF
INCH IN DIAMETER AND WIND GUST TO AROUND 40 MPH.

WE WILL DO IT AGAIN FOR TOMORROW.  MORE HEATING...MORE CAPE AND
SIMILAR SHEAR WILL LIKELY OUTPUT SIMILAR RESULTS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 251 PM MDT FRI JUL 3 2015

...INCREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY NIGHT THROUGH
TUESDAY...

UPPER RIDGE GRADUALLY FLATTENS ON SUNDAY AS DISTURBANCE OVER AZ
ROUNDS THROUGH THE UPPER RIDGE AT THE SAME TIME THAT UPPER TROF IN
CANADA MOVES ACROSS THE NORTHERN TIER. SFC LEE TROFFING WILL HELP
DECREASE SFC DEW POINTS ACROSS THE PLAINS...BUT MOISTURE WILL BE ON
THE INCREASE ALOFT AS MONSOON PLUME OVER THE GREAT BASIN SHIFTS
NORTHEASTWARD.  WITH FORCING FROM THE DISTURBANCE MOVING
THROUGH...SUSPECT THAT THUNDERSTORMS OVER THE MOUNTAINS WILL BE MORE
WIDESPREAD THIS DAY.  WITH FLOW BECOMING MORE SOUTHERLY ACROSS THE
PLAINS...THIS WILL DECREASE THE DEEP LAYER SHEARS TO AROUND 25 KTS
OR LESS FOR MOST AREAS.  DEW POINTS DROP OFF INTO THE 40S TO LOWER
50S...WHICH SHOULD ALSO LIMIT CAPES...SO STORM STRENGTH SHOULD BE A
LITTLE WEAKER THIS DAY.  BUT LOCALLY HEAVY RAINFALL WILL CONTINUE TO
A THREAT WHICH COULD POSE PROBLEMS FOR BURN SCARS...URBAN
AREAS...AND THOSE WITH SATURATED SOILS.

COLD FRONT DROPS THROUGH THE PLAINS SUNDAY NIGHT WITH A REINFORCING
SURGE EXPECTED MONDAY MORNING.  STILL LOTS OF UNCERTAINTY THIS
DAY...WITH NAM12 A LITTLE SLOWER WITH THE FRONT...HENCE WETTER
ACROSS SOUTHEAST CO ON MONDAY...WHILE GFS BRINGS IN THE COLD FRONT A
LITTLE QUICKER STRONGER AND THUS KEEPS THE SOUTHEAST PLAINS MORE
CAPPED FOR MONDAY.  WITH STRONG UPSLOPE FLOW EXPECTED MONDAY
AFTERNOON...SHOULD BE ANOTHER THREAT FOR STRONG TO SEVERE
THUNDERSTORMS OVER THE SOUTHEAST MOUNTAINS...AS EASTERLY FLOW
BENEATH NORTHWEST FLOW ALOFT SHOULD NET DEEP LAYER SHEARS AROUND 40
KTS OR SO.  HAVE LEANED FORECAST TOWARDS THE GFS FOR NOW...BUT IF
NAM12 IS CORRECT...THEN PARTS OF THE I-25 CORRIDOR AND ADJACENT
PLAINS COULD GET IN ON THE ACTION.

UPPER LOW APPROACHING THE WEST COAST TUES AND WEDNESDAY WILL SHIFT
THE SOUTHERLY FETCH FROM THE MONSOON OVER CO THROUGH THESE DAYS.
SOUTHERLY FLOW ON TUESDAY MAINTAIN SOME 50 DEW POINTS ALONG THE I-25
CORRIDOR/LOWER EASTERN SLOPES OF THE SE MTS. DEEP LAYERS SHEARS WILL
BE DECREASING AGAIN...BUT PROBABLY STILL STRONG ENOUGH TO SUPPORT
ISOLATED STRONG TO SEVERE THUNDERSTORMS.  LESS SHEAR AND LOWER DEW
POINTS FOR WEDNESDAY SHOULD CUT BACK THUNDERSTORM STRENGTH EVEN
FURTHER FOR WEDNESDAY...BUT THREAT FOR LOCALLY HEAVY RAINFALL
WILL CONTINUE THESE DAYS.

DRIER SOUTHWEST FLOW SPREADS IN BY LATE WEEK INTO NEXT WEEKEND...SO
SHOULD SEE A DRYING AND WARMING TREND RETURN. -KT

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1124 PM MDT FRI JUL 3 2015

ISOLATED CONVECTION OVER THE FAR EASTERN PLAINS IS EXPECTED TO
CONTINUE DIMINISHING...WITH VFR CONDITIONS ACROSS THE AREA
OVERNIGHT. FOR THE THREE MAIN TAF SITES OF KCOS...KPUB AND
KALS...LOOK FOR VFR CONDITIONS THROUGH 22Z-00Z...THEN SPORADIC
MVFR CONDITIONS AS DIURNAL CONVECTION FORMS ONCE AGAIN OVER THE
HIGHER TERRAIN. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...KT
AVIATION...MOORE
Hazardous weather outlook, Jul 3, 11:31 PM MDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1131 PM MDT FRI JUL 3 2015

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1131 PM MDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...REST OF TONIGHT

ISOLATED THUNDERSTORMS WILL PERSIST ACROSS CROWLEY...KIOWA...BENT
AND PROWERS COUNTIES THROUGH 3 AM MDT THIS MORNING. THE MAIN
THREATS FROM THESE STORMS WILL BE FREQUENT LIGHTNING...HAIL UP TO
A HALF INCH IN DIAMETER...GUSTY WINDS UP TO 40 MPH...AND PERIODS
OF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR THE HOLIDAY WEEKEND...STORMS WILL NOT BE QUITE AS NUMEROUS
BUT THERE WILL STILL BE THE THREAT OF ISOLATED TO SCATTERED
AFTERNOON AND EVENING STORMS...WITH THE POTENTIAL FOR FREQUENT
LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL IN THE MOUNTAINS.

THE THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING WILL
BE ELEVATED FOR MONDAY AND TUESDAY...ESPECIALLY FOR THE
MOUNTAINS...AS THE MONSOON RETURNS TO SOUTHEAST COLORADO. FLOOD
PRONE AREAS...INCLUDING URBAN AREAS AND THE BURN SCARS...SHOULD BE
ON THE ALERT FOR THE POTENTIAL OF HEAVY RAIN FROM THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH 3 AM MDT ACROSS CROWLEY...KIOWA...BENT AND
PROWERS COUNTIES.

27/28

In the hours before

Local storm report, Jul 3, 7:23 PM MDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
723 PM MDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.89N 104.79W
07/03/2015  M1.06 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN 40 MINUTES

&&

28
Local storm report, Jul 3, 7:49 PM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
749 PM MDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.89N 104.79W
07/03/2015  M1.06 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN 40 MINUTES

0715 PM     HEAVY RAIN       5 NW PETERSON AFB       38.89N 104.75W
07/03/2015  M0.79 INCH       EL PASO            CO   TRAINED SPOTTER

            .79 RAIN IN 20 MIN

0639 PM     HAIL             4 S AIR FORCE ACADEMY   38.93N 104.85W
07/03/2015  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0637 PM     HAIL             4 S AIR FORCE ACADEMY   38.93N 104.85W
07/03/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0547 PM     HEAVY RAIN       4 N FLORISSANT          39.00N 105.30W
07/03/2015  M0.38 INCH       TELLER             CO   TRAINED SPOTTER

            FELL BETWEEN 5PM AND 540PM

0222 PM     HEAVY RAIN       6 WNW NATHROP           38.77N 106.18W
07/03/2015  M0.75 INCH       CHAFFEE            CO   TRAINED SPOTTER

            DIME SIZE HAIL FELL FROM 1245 TO 150 PM.

&&

PP
Special weather statement, Jul 3, 8:10 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
810 PM MDT FRI JUL 3 2015

COZ085-086-040245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
810 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 845 PM MDT...

AT 809 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR SCHRIEVER AFB TO 6 MILES NORTHEAST
OF PINON TO PUEBLO...AND MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...HANOVER...SCHRIEVER AFB...BLENDE...SALT CREEK...PUEBLO DEPOT
AND AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3877 10421 3859 10421 3815 10434 3817 10467
      3851 10459 3883 10463
TIME...MOT...LOC 0209Z 254DEG 16KT 3878 10455 3853 10453 3826 10459

28
Special weather statement, Jul 3, 8:52 PM MDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
852 PM MDT FRI JUL 3 2015

COZ086-040315-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
852 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 915
PM MDT...

AT 851 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF BLENDE...OR 12 MILES SOUTH OF PUEBLO...MOVING SOUTH AT
20 MPH.

PEA SIZE INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PUEBLO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3811 10468 3819 10447 3795 10436 3791 10465
TIME...MOT...LOC 0251Z 338DEG 17KT 3809 10455

28
Special weather statement, Jul 3, 9:06 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
906 PM MDT FRI JUL 3 2015

COZ079-086-087-040330-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
906 PM MDT FRI JUL 3 2015

...SPECIAL WEATHER STATEMENT...

AT 905 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES EAST OF GREENHORN MOUNTAIN...OR 23 MILES SOUTHWEST OF PUEBLO...
MOVING SOUTH AT 10 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM...ALONG WITH WIND
GUSTS UP TO 40 MPH AND HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
COLORADO CITY.

LAT...LON 3801 10488 3804 10470 3778 10456 3771 10489
TIME...MOT...LOC 0305Z 345DEG 9KT 3795 10479

28
Special weather statement, Jul 3, 9:56 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
956 PM MDT FRI JUL 3 2015

COZ089-040445-
CROWLEY COUNTY CO-
956 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY COUNTY UNTIL
1045 PM MDT...

AT 955 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF SUGAR CITY...OR 30 MILES NORTH OF LA JUNTA. THIS STORM
WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CROWLEY COUNTY.

LAT...LON 3831 10373 3848 10377 3849 10357 3832 10353
TIME...MOT...LOC 0355Z 258DEG 2KT 3841 10369

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:02 PM MDTSpecial Weather StatementPUBTeller43 min
Jul 3, 6:05 PM MDTSpecial Weather StatementPUBHuerfano40 min
Jul 3, 6:12 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller2 hr
Jul 3, 6:37 PM MDTSpecial Weather StatementPUBEl Paso38 min
Jul 3, 6:39 PM MDTSpecial Weather StatementPUBLas Animas51 min
Jul 3, 6:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Jul 3, 6:57 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 3, 7:09 PM MDTSpecial Weather StatementPUBEl Paso36 min
Jul 3, 7:16 PM MDTSpecial Weather StatementPUBPueblo44 min
Jul 3, 7:44 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 3, 8:10 PM MDTSpecial Weather StatementPUBPueblo35 min
Jul 3, 8:52 PM MDTSpecial Weather StatementPUBPueblo23 min
Jul 3, 9:06 PM MDTSpecial Weather StatementPUBHuerfano24 min
Jul 3, 9:56 PM MDTSpecial Weather StatementPUBCrowley49 min
Jul 4, 7:59 AM MDTRiver Flood WarningPUBPueblo40 hr
Jul 4, 12:52 PM MDTAreal Flood AdvisoryPUBEl Paso113 min
Jul 4, 3:12 PM MDTSpecial Weather StatementPUBEl Paso48 min
Jul 4, 4:29 PM MDTAreal Flood AdvisoryPUBChaffee2 hr
Jul 4, 4:41 PM MDTSpecial Weather StatementPUBBaca49 min
Jul 4, 5:35 PM MDTSpecial Weather StatementPUBBaca40 min
Jul 4, 5:39 PM MDTAreal Flood AdvisoryPUBBaca2 hr
Jul 4, 5:47 PM MDTSpecial Weather StatementPUBSaguache28 min
Jul 4, 5:59 PM MDTSpecial Weather StatementPUBBaca46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.